Alert archive / Arizona / Flash Flood Warnings in 2006

Flash Flood Warning 22, NWS Las Vegas, NV

July 27, 2006Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at Jul 27, 2006, 2:51 PM MST for Mohave County, Arizona. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2006, 2:51 PM MST (21:51 UTC)
Expired
Jul 27, 2006, 3:45 PM MST
In force
54 min
Issued by
NWS Las Vegas, NV
Area
Counties, with a storm outline in the text

County Mohave County, AZ

The radar

The Cedar City radar (KICX), 156 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2006-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 636 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2006-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
636 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KVEF 272153 RRA
FFWVEF
AZC015-272345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
251 PM MST THU JUL 27 2006

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...

* UNTIL 445 PM MST.

* AT 247 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM A THUNDERSTORM 12 MILES SOUTHWEST OF MOUNT 
TRUMBULL. THIS STORM IS STATIONARY.

* THE STORM PRODUCING FLASH FLOODING WILL REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN
DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DONT DROWN.

LAT...LON 3622 11315 3638 11319 3625 11353 3608 11335

$$
JACQUES
1 follow-up statement
000
WGUS75 KVEF 272233
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
333 PM PDT THU JUL 27 2006

AZC015-272345-
MOHAVE AZ-
333 PM MST THU JUL 27 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MST FOR
CENTRAL MOHAVE COUNTY...

EXCESSIVE RAIN WILL REMAIN OVER MAINLY RURAL AREAS OF MOHAVE COUNTY. 
RADAR ESTIMATES BETWEEN 2.5 AND 3.5 INCHES OF RAIN FELL IN 20 
MINUTES IN AN AREA 12 MILES SOUTHEAST TO SOUTHWEST OF MOUNT 
TRUMBULL. A STRONG THUNDER STORM IS STILL PRESENT 8 MILES SOUTHEAST 
OF TUWEEP AT 325 PM. FLASH FLOODING WILL STILL BE A THREAT UNTIL 445 
PM THIS AFTERNOON.

IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. TURN AROUND...DONT DROWN. FIND ALTERNATE ROUTES.

LAT...LON 3622 11315 3638 11319 3625 11353 3608 11335

$$
JACQUES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 1:55 PM MST, 56 minutes earlier.

Area forecast discussion, Jul 27, 1:55 PM MST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
155 PM PDT THU JUL 27 2006

.SYNOPSIS...AN ABUNDANT AMOUNT OF MOISTURE WILL REMAIN ACROSS THE
THE SOUTHERN GREAT BASIN AND MOJAVE DESERT FOR ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS TONIGHT AND FRIDAY. A DISTURBANCE MOVING
WEST ACROSS ARIZONA FRIDAY NIGHT AND SATURDAY COULD BRING A BETTER
CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY AND SATURDAY EVENING.
&&

.SHORT TERM...A MOIST AND UNSTABLE AIR MASS WILL REMAIN IN PLACE
UNDER HIGH PRESSURE ALOFT PARKED OVER ROUGHLY SOUTHERN NEVADA
THROUGH FRIDAY. LOOKS LIKE SOME SORT OF MID/UPPER LEVEL DISTURBANCE
ORGANIZED A BAND OF CONVECTION OVER SOUTHERN CLARK COUNTY THIS
AFTERNOON WHICH WILL PROBABLY KEEP THINGS GOING OVER EASTERN SAN
BERNARDINO COUNTY INTO THE EVENING. OTHERWISE STORMS WILL DRIFT OFF
HIGHER TERRAIN INTO THE VALLEYS THIS AFTERNOON AND EVENING AND AGAIN
FRIDAY. SOME STORMS DRIFTING OFF THE MOGOLLON RIM IN ARIZONA MAY
PERSIST THROUGH THE OVERNIGHT HOURS IN MOHAVE COUNTY. SATURDAY IS
POTENTIALLY MORE INTERESTING. MOISTURE AND INSTABILITY WILL STILL BE
IN PLACE AND MODELS...ESPECIALLY THE NAM...BRING AN EASTERLY WAVE
ACROSS ARIZONA AND INTO WESTERN ARIZONA LATE SATURDAY. THIS FEATURE
WOULD SERVE AS A NICE TRIGGER FOR MORE ORGANIZED CONVECTION ACROSS
THE FORECAST AREA SATURDAY AFTERNOON AND EVENING. KEPT THE TREND OF
HIGHER POPS...ESPECIALLY EAST FOR THAT TIME FRAME WITH MAX
TEMPERATURES DROPPING AT LEAST 5 DEGREES.

.LONG TERM...MODELS IN PRETTY GOOD AGREEMENT BRINGING UPPER TROUGH
TO THE WEST COAST LATE SUNDAY AND ACROSS THE AREA MONDAY. 250MB JET
ASSOCIATED WITH THE TROUGH MOVES ACROSS NORTHERN NEVADA WHICH SHOULD
KEEP THE MOST FAVORABLE DYNAMICS NORTH OF THE AREA. JUICY MONSOON
AIR REMAINS OVER THE CENTRAL AND EASTERN CWA SUNDAY/EARLY MONDAY BUT
IS THEN SUPPRESSED TO THE SOUTH AS THE TROUGH PROGRESSES INTO THE
INTERMOUNTAIN WEST. SOUNDS LIKE THIS IS SIMILAR TO WHAT THE PREVIOUS
FORECASTER ANALYZED IN THE 00Z MODEL RUNS. SO...CONTINUED CARRYING
THE BEST CHANCE OF THUNDERSTORMS IN THE CENTRAL AND EAST SUNDAY WITH
ISOLATED STORMS POSSIBLE WEST. THE WESTERN REGIONS BEGIN DRYING OUT
MONDAY WITH STORM CHANCES REMAINING CENTRAL AND EAST...BUT ALSO ON
THE DECREASE. TUESDAY AND BEYOND...DRIER AIR OVER THE AREA SHOULD
KEEP STORMS CONFINED MAINLY TO MOHAVE COUNTY. TEMPERATURES THROUGH
THE EXTENDED PERIOD ARE EXPECTED TO CONTINUE BELOW NORMAL. &&

.AVIATION...SCATTERED THUNDERSTORMS POSSIBLE ACROSS ALL ROUTES THIS
AFTERNOON WITH AN INCREASE IN COVERAGE AND INTENSITY AS THE
AFTERNOON WEARS ON. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED
WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT...
KDRA... KBIH... KDAG... KEED.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.

SALMEN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 27, 9:59 AM MST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
959 AM PDT THU JUL 27 2006

AZZ001>003-036-CAZ519>527-NVZ014>022-280700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
959 AM PDT THU JUL 27 2006 /959 AM MST THU JUL 27 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT
A MOIST AND UNSTABLE AIR MASS WILL RESULT IN ISOLATED TO SCATTERED
THUNDERSTORMS OVER THE AREA THROUGH THIS EVENING WITH STORMS
PROBABLY PERSISTING OVERNIGHT IN MUCH OF MOHAVE COUNTY ARIZONA.
SOME STORMS COULD BECOME FAIRLY STRONG TODAY WITH HIGH WIND GUSTS
AND LARGE HAIL POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
MOISTURE WILL REMAIN IN PLACE THROUGH THE WEEKEND RESULTING IN
MORE AFTERNOON AND EVENING THUNDERSTORMS. THERE IS POTENTIAL FOR
SOME DRIER AIR TO START WORKING INTO WESTERN PORTIONS OF THE AREA
EARLY NEXT WEEK BUT THE EAST SHOULD REMAIN MOIST AND UNSTABLE.

.SPOTTER INFORMATION STATEMENT...
SKYWARN ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS ARE ENCOURAGED
TO REPORT ANY SIGNIFICANT WEATHER THAT DOES OCCUR.

Nearby

Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.